Alert archive / Texas / High Wind Warnings in 2019
High Wind Warning 7, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind warning at Nov 11, 2019, 6:13 AM CST for Childress County, Hall County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2019, 6:13 AM CST (12:13 UTC)
- Expired
- Nov 11, 2019, 11:45 AM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Childress County, TX, Hall County, TX
The radar
The Altus AFB radar (KFDR), 136 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 0.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
346 WWUS74 KLUB 111213 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 613 AM CST Mon Nov 11 2019 TXZ025-026-111800- /O.UPG.KLUB.WI.Y.0015.000000T0000Z-191111T2100Z/ /O.NEW.KLUB.HW.W.0007.191111T1213Z-191111T1800Z/ /O.NEW.KLUB.WI.Y.0016.191111T1800Z-191111T2100Z/ Hall-Childress- Including the cities of Turkey, Memphis, Childress, and Kirkland 613 AM CST Mon Nov 11 2019 ...HIGH WIND WARNING IN EFFECT UNTIL NOON CST TODAY... ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 3 PM CST THIS AFTERNOON... * WHAT...For the High Wind Warning, north winds 30 to 35 mph with gusts up to 60 mph. For the Wind Advisory, north winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Hall and Childress Counties. * WHEN...For the High Wind Warning, until noon CST today. For the Wind Advisory, from noon today to 3 PM CST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ021>024-027>044-111800- /O.CON.KLUB.WI.Y.0015.000000T0000Z-191111T2100Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Motley- Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-Terry- Lynn-Garza-Kent-Stonewall- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, Lake Alan Henry, Jayton, Aspermont, and Old Glory 613 AM CST Mon Nov 11 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...North winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of northwest and the Panhandle of Texas. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
650 WWUS74 KLUB 111745 AAA NPWLUB URGENT - WEATHER MESSAGE...UPDATED National Weather Service Lubbock TX 1145 AM CST Mon Nov 11 2019 TXZ025-026-112100- /O.CAN.KLUB.HW.W.0007.000000T0000Z-191111T1800Z/ /O.EXT.KLUB.WI.Y.0016.191111T1745Z-191111T2100Z/ Hall-Childress- Including the cities of Turkey, Memphis, Childress, and Kirkland 1145 AM CST Mon Nov 11 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Childress and Hall Counties. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ021>024-027>044-112100- /O.CON.KLUB.WI.Y.0015.000000T0000Z-191111T2100Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Motley- Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-Terry- Lynn-Garza-Kent-Stonewall- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, Lake Alan Henry, Jayton, Aspermont, and Old Glory 1145 AM CST Mon Nov 11 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph. * WHERE...The South Plains, Rolling Plains and southern Texas Panhandle. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Nov 11, 5:33 AM CST, 40 minutes earlier.
Area forecast discussion, Nov 11, 5:33 AM CST, 40 minutes before
Area Forecast Discussion...UPDATED National Weather Service Lubbock TX 533 AM CST Mon Nov 11 2019 .AVIATION... Ceilings have dropped to MVFR range at all three TAF sites behind a strong cold front and will remain in the MVFR category most of the morning. All three sites could drop into IFR range for brief periods but these should be short-lived and not prevailing. Timing is too uncertain however to include in a TEMPO group. Strong north wind will also continue through the morning and gradually decrease in speed through the afternoon, about the same time that ceilings should dissipate and we return to VFR conditions. Clear skies and light wind expected overnight into Tuesday morning. Jordan && .PREV DISCUSSION... /issued 249 AM CST Mon Nov 11 2019/ DISCUSSION... The initial wind shift was currently moving through the area early this Veteran's Day morning. Stronger winds, colder air, and low stratus were lagging behind the initial wind shift as expected but will impact the area in short time. Extreme surface pressure rises were seen behind the front and will continue to strengthen through the rest of the morning. Maximum values top out over the Rolling Plains around 10mb/3hr. Because of this, winds will likely reach sustained speeds of at least 30 mph for all of the area until mid afternoon. Therefore, a wind advisory has been issued. The other issue with this cold front will be the low stratus and resulting precipitation. Drizzle may be limited on the caprock with models depicting significant downglide. However, off the caprock lift within the saturated layer will exist. Also, temperatures may drop quick enough for some light freezing drizzle in the southwestern Texas Panhandle before shutting down this afternoon. Little to no ice accumulations are expected. A 1042 mb surface ridge will settle over the Rolling Plains on Tuesday morning which will allow for the coldest morning so far this season. The surface high will slide east during the day on Tuesday. Surface lee troughing will develop in response to a weak short wave moving across the Intermountain West shifting surface winds back to the southwest. This will continue on Wednesday with a weak cold front that will move through late on Wednesday into early Thursday. Surface ridging behind this front will not be as strong as today and will just brush the area on Thursday. Short wave ridging will move overhead on Friday with surface lee troughing establishing itself again as a short wave moves across the western CONUS. This short wave will pack a little more strength to it as it tracks across the area late Saturday into Sunday. Good jet dynamics will accompany this brief short wave passage. At the moment though, moisture is fairly scant, so precipitation mention is low at the moment. && .LUB WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 3 PM CST this afternoon for TXZ021>044. && 14
Hazardous weather outlook, Nov 11, 3:40 AM CST, 2 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 340 AM CST Mon Nov 11 2019 TXZ021>044-120945- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 340 AM CST Mon Nov 11 2019 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight A potent cold front will move through the region early Monday morning. Sustained northerly winds of 25-35 mph will be likely across much of the area. A wind advisory is in effect from 6 am until 3 pm. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Near-record to record low temperatures are expected by Tuesday morning, with temperatures falling into the lower-middle teens area-wide.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 2:48 AM CST | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 12 hr |
| Nov 11, 6:13 AM CST | Wind Advisory | LUB | Childress, Hall | 9 hr |
Nearby
High Wind Warnings in Texas, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.